Alert archive / Oklahoma / Red Flag Warnings in 2016
Red Flag Warning 12, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Mar 21, 2016, 3:34 AM CDT for 13 counties in Oklahoma. It took effect at Mar 21, 2016, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2016, 3:34 AM CDT (08:34 UTC)
- In effect from
- Mar 21, 2016, 1:00 PM CDT
- Expired
- Mar 21, 2016, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 16 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
282 WWUS84 KTSA 210834 RFWTSA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 334 AM CDT MON MAR 21 2016 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND TUESDAY AFTERNOON ACROSS NORTHEAST OKLAHOMA... .STRONG AND GUSTY SOUTH WINDS WILL DEVELOP THIS AFTERNOON WITH TEMPERATURES CLIMBING BACK ABOVE NORMAL LEVELS. THE RESULTANT DRY AND WINDY CONDITIONS WILL LEAD TO THE POTENTIAL FOR AGGRESSIVE FIRE BEHAVIOR IN AREAS ALONG AND NORTHWEST OF INTERSTATE 44 THIS AFTERNOON. CONDITIONS WILL IMPROVE SOMEWHAT AFTER 8 PM THIS EVENING AS HUMIDITY RISES. WARMER AND WINDIER CONDITIONS ARE EXPECTED TUESDAY...HOWEVER LOW LEVEL MOISTURE WILL BEGIN TO INCREASE AND COULD POTENTIALLY KEEP HUMIDITY ABOVE CRITICAL LEVELS. OKZ054>067-211645- /O.UPG.KTSA.FW.A.0009.160321T1800Z-160322T0100Z/ /O.NEW.KTSA.FW.W.0012.160321T1800Z-160322T0100Z/ /O.CON.KTSA.FW.A.0010.160322T1700Z-160323T0100Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- 334 AM CDT MON MAR 21 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF NORTHEAST OKLAHOMA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF NORTHEAST OKLAHOMA... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * AFFECTED AREA...IN OKLAHOMA...OSAGE...WASHINGTON...NOWATA... CRAIG...OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE... CREEK...OKFUSKEE...OKMULGEE...AND WAGONER COUNTIES. * WIND...SUSTAINED 15 TO 25 MPH WITH A FEW GUSTS NEAR 30 MPH MONDAY AFTERNOON. SUSTAINED 20 TO 30 MPH WITH GUSTS TO 40 MPH TUESDAY AFTERNOON. * HUMIDITY...20 TO 25 PERCENT THIS AFTERNOON...25 TO 35 PERCENT TUESDAY AFTERNOON. * TEMPERATURE...65 TO 70 TODAY...75 TO 80 TUESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. * A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. && $$
1 follow-up statement
527 WWUS84 KTSA 212021 RFWTSA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 321 PM CDT MON MAR 21 2016 OKZ054>057-059>061-064-221030- /O.UPG.KTSA.FW.A.0010.160322T1700Z-160323T0100Z/ /O.NEW.KTSA.FW.W.0013.160322T1700Z-160323T0100Z/ /O.NEW.KTSA.FW.A.0011.160323T1700Z-160324T0100Z/ /O.CON.KTSA.FW.W.0012.000000T0000Z-160322T0100Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-CREEK- 321 PM CDT MON MAR 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT TUESDAY FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MONDAY AND AGAIN FROM NOON TO 8 PM CDT TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...IN OKLAHOMA...OSAGE...WASHINGTON...NOWATA... CRAIG...PAWNEE...TULSA...ROGERS...AND CREEK COUNTIES. * WIND...15 TO 25 MPH WITH A FEW GUSTS NEAR 35 MPH WILL CONTINUE THROUGH MONDAY EVENING. WINDS WILL INCREASE TO 25 TO 35 WITH GUSTS TO 45 MPH TUESDAY AFTERNOON. WINDY CONDITIONS WILL PERSIST TUESDAY EVENING...WITH WINDS TURNING SOUTHWEST TO WEST WEDNESDAY AFTERNOON WITH 30 TO 45 MPH GUSTS LIKELY. * HUMIDITY...20 TO 25 PERCENT THIS AFTERNOON...25 TO 35 PERCENT TUESDAY AFTERNOON...AND 15 TO 25 PERCENT WEDNESDAY AFTERNOON. * TEMPERATURE...65 TO 70 TODAY...75 TO 80 TUESDAY...AND 75 TO 80 WEDNESDAY. * IMPACTS...A PROLONGED PERIOD OF ACTIVE FIRE WEATHER CONDITIONS WILL CONTINUE FROM TODAY THROUGH WEDNESDAY. ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. * A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. && $$ OKZ058-062-063-065>067-221030- /O.NEW.KTSA.FW.A.0011.160323T1700Z-160324T0100Z/ /O.CON.KTSA.FW.W.0012.000000T0000Z-160322T0100Z/ /O.CON.KTSA.FW.A.0010.160322T1700Z-160323T0100Z/ OTTAWA-MAYES-DELAWARE-OKFUSKEE-OKMULGEE-WAGONER- 321 PM CDT MON MAR 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MONDAY. A FIRE WEATHER WATCH IS IN EFFECT FROM NOON TO 8 PM CDT TUESDAY...AND AN ADDITIONAL FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...IN OKLAHOMA...OTTAWA...MAYES...DELAWARE... OKFUSKEE...OKMULGEE...AND WAGONER COUNTIES. * WIND...15 TO 25 MPH WITH A FEW GUSTS NEAR 30 MPH MONDAY AFTERNOON. 20 TO 30 MPH WITH GUSTS TO 40 MPH TUESDAY AFTERNOON AND 20 TO 30 WITH GUSTS TO NEAR 40 MPH WEDNESDAY. * HUMIDITY...20 TO 25 PERCENT THIS AFTERNOON...25 TO 35 PERCENT TUESDAY AFTERNOON...AND 25 TO 35 PERCENT WEDNESDAY AFTERNOON. * TEMPERATURE...65 TO 70 TODAY...75 TO 80 TUESDAY...AND MID 70S ON WEDNESDAY. * IMPACTS...A PROLONGED PERIOD OF ACTIVE FIRE WEATHER CONDITIONS WILL CONTINUE FROM TODAY THROUGH WEDNESDAY. ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. * A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. && $$ OKZ068-070-071-073-221030- /O.NEW.KTSA.FW.A.0011.160323T1700Z-160324T0100Z/ CHEROKEE-MUSKOGEE-MCINTOSH-PITTSBURG- 321 PM CDT MON MAR 21 2016 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF EAST CENTRAL OKLAHOMA... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...IN OKLAHOMA...CHEROKEE...MUSKOGEE... MCINTOSH...AND PITTSBURG COUNTIES. * WIND...20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...25 TO 40 PERCENT. * TEMPERATURE...UPPER 70S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 21, 3:25 AM CDT, 9 minutes earlier.
Area forecast discussion, Mar 21, 3:25 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
325 AM CDT MON MAR 21 2016
.DISCUSSION...
Surface high continues to slide southeast this morning with
analysis showing broad area of pressure falls through the plains.
Most locations have fallen below freezing this morning as low
level winds have not yet begun to respond across eastern OK.
However this will soon change as gradient tightens by this
afternoon. Dry air remains in place through today with much warmer
temps expected, leading to deteriorating fire wx conditions. Most
likely area to see critical combination of wind/RH/temp will be
along and NW of I-44 and thus the Fire Wx Watch will be upgraded to
Red Flag for this afternoon. Will also issue a fire danger
statement for several counties to the east of the warning.
Low level flow will continue to increase through Tuesday as
potent shortwave in the Pacific NW this morning moves through the
Rockies and into the plains. Some low level moisture will begin
to be drawn north although more significant return likely not
until Tuesday night. Temps will warm several more degrees with
areas west of Tulsa around 80 degrees. Wind speeds will ramp up
further with gusts over 40 mph possible...needless to say fire
weather conditions will be a major concern again. Watch will be
left as is for the time being as dew points may come up just
enough to keep RH above 25%.
Models continue with the trend of a faster moving system which
pushes dry line into eastern OK by Wed afternoon. Scattered storms
should develop along dry line late Wednesday with wind profiles
supporting some risk of severe weather. Depending on how far east
the dry line mixes, fire weather may again be critical across
parts of eastern OK as RH values will fall considerably west of
the dry line with strong west winds likely mixing down as well.
Cold front will sweep through Wed evening with dry and cooler
conditions Thursday.
Active upper pattern will continue into the weekend as another
upper level system moves out of the Rockies.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 67 50 80 64 / 0 0 0 10
FSM 66 43 78 54 / 0 0 0 10
MLC 63 50 76 62 / 0 0 0 10
BVO 68 44 80 58 / 0 0 0 10
FYV 60 42 72 55 / 0 0 0 10
BYV 62 44 75 56 / 0 0 0 0
MKO 63 46 77 57 / 0 0 0 10
MIO 65 48 78 59 / 0 0 0 10
F10 65 48 77 58 / 0 0 0 10
HHW 63 44 74 61 / 0 0 0 10
&&
.TSA Watches/Warnings/Advisories...
OK...Freeze Warning until 9 AM CDT this morning for OKZ049-053>076.
AR...Freeze Warning until 9 AM CDT this morning for ARZ001-002-010-
011-019-020-029.
&&
SHORT TERM...18
LONG TERM....14Hazardous weather outlook, Mar 20, 8:21 PM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 821 PM CDT SUN MAR 20 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 821 PM CDT SUN MAR 20 2016 ...EXTREME FIRE BEHAVIOR POSSIBLE EARLY THIS WEEK... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY AND TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...HIGH WIND POTENTIAL. FRIDAY AND SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... BREEZY SOUTH TO SOUTHWEST WINDS WILL DEVELOP ACROSS THE AREA ON MONDAY AND CONTINUE INTO MID WEEK...WITH GUSTS IN EXCESS OF 40 MPH POSSIBLE BOTH TUESDAY AND WEDNESDAY. TEMPERATURES EACH DAY WILL BE WELL ABOVE AVERAGE. EXTREME FIRE BEHAVIOR IS POSSIBLE MONDAY... TUESDAY...AND WEDNESDAY AFTERNOONS...ESPECIALLY ACROSS PARTS OF NORTHEAST OKLAHOMA ALONG AND NORTHWEST OF INTERSTATE 44. DURING THIS TIMEFRAME...AFTERNOON RELATIVE HUMIDITY VALUES SHOULD FALL BELOW 25 PERCENT IN SOME LOCATIONS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR A PORTION OF NORTHEAST OKLAHOMA FOR BOTH MONDAY AND TUESDAY. ADDITIONAL FIRE WEATHER HEADLINES ARE POSSIBLE ON WEDNESDAY FOR AREAS THAT END UP BEHIND THE DRYLINE DURING THE AFTERNOON. LOW-LEVEL MOISTURE RETURN WILL BEGIN ACROSS MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BY WEDNESDAY...AND POSSIBLY AS EARLY AS TUESDAY. THUNDERSTORM CHANCES WILL INCREASE LATE WEDNESDAY AND WEDNESDAY NIGHT AS A COLD FRONT AND THE AFOREMENTIONED DRYLINE APPROACH. THE ATMOSPHERE AHEAD OF THE DRY LINE WILL BECOME MODERATELY UNSTABLE LATE WEDNESDAY AFTERNOON. STRONG DEEP LAYER WIND SHEAR COMBINED WITH THE EXPECTED INSTABILITY WILL LIKELY RESULT IN SOME SEVERE WEATHER LATE WEDNESDAY AND WEDNESDAY NIGHT BEFORE THE COLD FRONT CLEARS THE AREA. HIGH PRESSURE WILL BUILD INTO THE SOUTHERN PLAINS BEHIND THIS SYSTEM ON THURSDAY...RESULTING IN GUSTY NORTHERLY WIND. FAIR WEATHER CAN BE EXPECTED FRIDAY AND SATURDAY AHEAD OF THE NEXT SYSTEM TO AFFECT THE REGION LATER IN THE WEEKEND. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT OFFICIALS SHOULD READY RESOURCES FOR A LIKELY ACTIVE PERIOD OF FIRE WEATHER EARLY THIS WEEK. AT LEAST LOCAL STORM SPOTTER ACTIVATION WILL BE POSSIBLE LATE WEDNESDAY AND WEDNESDAY EVENING. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. 69
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 3:21 PM CDT | Fire Weather Watch | TSA | Cherokee, Craig, Creek, Delaware, McIntosh, Mayes and 11 more | 36 hr |
| Mar 21, 3:21 PM CDT | Red Flag Warning | TSA | Craig, Creek, Delaware, Mayes, Nowata, Okfuskee and 7 more | 29 hr |
| Mar 21, 3:24 PM CDT | Wind Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 12 more | 58 hr |
Nearby
Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.